MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 8X18IN 2-0 S/A CP-2 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 8X18IN 2-0 S/A CP-2 CR; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP762D
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: - please confirm the number of patients affected by this alleged deficiency.0 - have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).No * if not, please create a new pc file for each patient/event.- how many devices demonstrated the alleged deficiency? 12 boxes - are there any photos available of the product label for visual analysis? yes, see attached - please confirm if the devices are available for product analysis.If yes, please provide the status of the devices as they have not been received for analysis.If the devices have been shipped, please provide the shipment tracking details.Pictures only.- provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep).
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2025 and suture was used.Before use on the patient, it was reported by account contact that multiple sutures of the same lot with issues on the qr code.½ have been able to scan and ½ have not been able to due to blur on edges.There was no patient consequence reported.Unknown if the device was available for return.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 8/4/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.H6 component code: c22 - photo analysis.Additional information: h6.H3 investigational summary: this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photo shows an open foil labeled as vcp762d with lot number 106l8r.The qr code could not be scanned from the photo.Based on the photo review, the event reported is confirmed, however no conclusion or root cause could be determined.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.

Brand Name
VCL+ UD 8X18IN 2-0 S/A CP-2 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22396735
Report Number2210968-2025-07864
Device Sequence Number11961966
Product Code GAM
UDI-Device Identifier10705031055391
UDI-Public(01)10705031055391(17)300131(10)106L8R
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP762D
Device Lot Number106L8R
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2025
Supplement Date Received by Manufacturer07/09/2025
Initial Report FDA Received Date07/03/2025
Supplement Report FDA Received Date08/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown